Steroid Treatment for wasting - JB
Oct 20, 2000
I would like to know your feelings on treating those who experience some muscle mass loss. I know personally how it can affect a persons mental outlook, and would like to know if using steroids helps patients who are experiencing this; both physical and mental. Thanks for your time! Jay T. :-) P.S. I want the carpet back! ( personal joke )
Response from Dr. Bartlett
During progressive HIV disease some patients may experience loss of muscle mass. One of the interventions under study is the use of androgenic steroids, (testosterone -related drugs). These drugs can increase muscle mass but also can cause side effects, and therefore the decision to use them must be carefully considered. They have become very popular in clinical practice, but the results of definitive studies are still pending. Growth hormone can also increase muscle mass over the short term. Good luck, John
John A. Bartlett, M.D.
Get Email Notifications When This Forum Updates or Subscribe With RSS
- Black Spots After Licking Vagina Worried I Have HIV
- Eye Floaters After Drinking Water Worried I Have HIV
- Flu Symptoms After Anal Sex Without Condom Does It Mean I Have HIV
- Hairy Tongue After Anal Sex Worried I Have HIV
- Vomiting After Swallowing Cum Worried I Have HIV
- Causes Of Vaginal Bleeding In Toddlers
This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.
Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.